Home Health and Wellbeing
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Limited spaces available! Sign up here

Citalpram

SystemSystem Posts: 8,649 Staff Team
I went to the Drs today and she gave me 10mg of Citalopram. I was just wondering if anyone else had been on them and what they thought of them. I've taken one and so far all I feel is a little light headed.

Also I forgot to ask the Dr when I was there but will they affect my contraception. I'm on the implant.


ETA: also do I have to keep away from alcohol when i'm taking them or will i be ok?

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    i liked them the best out of any of the ADs i took. side effects were minimal (just felt a little numb inside and really, really tired always) and they worked without making me quite as totally mental as the others.

    everyone's different though, so the only way is to try and see.

    can't help you with the drinking q, but they shouldn't affect your implant :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Implanon?

    Citalopram can make you light headed, particularly if you stand up too quickly. Maybe you can take it at night? It may take a few weeks for you to notice an effect on your mood.

    It won't affect your implant. Other drugs can, including St John's Wort, which is an over the counter anti depressant which you may have tried.

    ETA: drinking alcohol on SSRIs can augment the effects and make you sleepy. Probably best to cut down or stop drinking whilst on them.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Thanks, I dont really drink much anyway so thats not going to bug me, I just wanted to know if it would make me ill if i had like a bit of wine or something with a meal.

    Taking it at night is probably a better idea than in the mornings for me cos i'd probably be better at taking it on time. It says on the pack to take it either morning or night, but it dosnt give any indication as to times. Eg: if I take it at 9pm one night and 11pm another I wont be messing anything up will I?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    You should try and take it at roughly the same time, but a couple of hours won't matter.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I take mine at night because im always in too much of a rush in the mornings. Its not citalopram but i never realised you should take it at the same time- i go to bed at all sorts of times. Should probably try keep it more regular!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    i've been on on 20mg since november. i had a few side effects at the start but they all went away within a few weeks. i noticed a difference in my mood after about a month but recently i seem to have gone back to where i started. also i sleep for 12-14 hours a night and often fall asleep in the day - i think this is an effect of the drug

    no major problems. i find i can drink normally when i'm taking them with no weird effects.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    also its not like the contraceptive pill, there isn't a time to take it in. i guess its best to take it roughly the same time so you get a constant dose but i often forget mine in the morning and take it in the evening, even missing one shouldnt be a problem
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    You should try to take it in the evening, at roughly the same time - but as has been said, a few hours (or a few days...) doesn't matter. Oh, and if you forget to take it one night, don't play catchup by taking more the next day, although that goes without saying.

    I wouldn't drink for the first few weeks. I found having a pint about three weeks after starting on Citlapram went straight to my head and I was drunk as a skunk (although I'm a light drinker anyway). However some wine with a meal should be fine, and gradually over time drink seems to have no effect, although I know it's not advised.

    I found there were few, if any, side effects to begin with, aside from the light headed thing and feeling a bit tired. You'll probably find the same side effects when you stop taking it as well (not that I recommend suddenly stopping taking it!)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    i took it for a while and i cant remember much about it so maybe that means there was no problem with it.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I seem to be doing ok with it. Only problem I have with it atm is it makes me light headed, so I take it at night, but then it keeps me awake and I go really wide eyed lol. If its not settleing down in a few weeks I'll go back to my drs but it should do
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    When I took Citalopram my doctor said it was okay to have a drink. But when I did drink it would give me a stomach ache and a bad hang over so I didn't do it much.

    Also it made my periods awfully painful.

    Hope it works out well for you :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    My girlfriend is on Cipralex which contains Citalpram, she's finding 10mg of Cipralex really good, although I think that's equiv to a higher dose of Citalpram.

    One of my best mates is on Citalpram as well and he also has said he's finding it really good!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Randomgirl wrote:
    When I took Citalopram my doctor said it was okay to have a drink. But when I did drink it would give me a stomach ache and a bad hang over so I didn't do it much.

    Also it made my periods awfully painful.

    Hope it works out well for you :)
    Same here. I was on 20mg I think and I was ok, except that I didn't want to drink because it gave me such bad head and stomach pains. Prozac did the same, but then I swelled up and went red and it turned out I'm allergic to it. I still find that funny.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I was on exactly the same drug, but a much higher dosage nearly two years ago. The only affect for me was being permanently sleepy.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    My girlfriend is on Cipralex which contains Citalpram, she's finding 10mg of Cipralex really good, although I think that's equiv to a higher dose of Citalpram.

    One of my best mates is on Citalpram as well and he also has said he's finding it really good!

    Cipralex is escitalopram, a newer version of citalopram. You're right in that only need about half as much of it as citalopram, which in turn causes less side effects.
    I tried 10mgs for about 6 months but didnt help me much.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    stargalaxy wrote:
    I was on exactly the same drug, but a much higher dosage nearly two years ago. The only affect for me was being permanently sleepy.

    i'm finding that too. how much were you sleeping? did it go away? i'm nackered all the time and i cant seem to get anything done!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I've noticed that it has effected my motivation to get things done, but I have been much happier since taking it. I know its ment to take a little while longer to kick in properly but I'm not feeling the urge to drive through red lights anymore, which is a good thing. The only negative side effects i've had from it are when I drink I fall asleep for ages. Had a little bit of alcohol with my meal today and fell asleep for hours. Also my mates noticed my behaviour had changed (though they didnt know I was on tablets) and they kept asking me if I was drunk when at the pub having not touched a drop:s
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    implanon+citalopram+quetapel=????

    At the moment I just got prescribed citalopram and quetapel to help with depression, anxiety and insomnia but I forgot to tell my dr that I have the implanon - is it all right that im talking these drugs with the implanon? Or will it affect my implant?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Hi ZiggyW,

    Firstly - welcome to Thesite. This is a great and safe community to share your thoughts and feelings. Thanks for posting.

    You may need to speak to a health professional about how the drugs you have been perscribed intercat with your implant - you could do this over the phone to you Doctor perhaps, or make another appointment. If you are in the UK, you can call NHS Direct too (0845 46 47) - there is always someone there to talk to, although as it's non-urgent, you may have to wait a while.

    Hope this helps, take care :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    i find im not really that sleepy with them but they do help me, nice we can share our problems on here-- was feeling really down and depressed before seeing no way forward and now im on these and got things to occupy myself with more im a bit more on the up!
Sign In or Register to comment.